MAUDE Adverse Event Report: CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 00507118100
Medical Device Problem Codes Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00507118100, 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty,5, was being used during a total knee procedure on (b)(6) 2023, when it was reported ¿blade tooth broke off and middle tooth bent¿.Further assessment questioning found that the fragment was retrieved with the use of forceps.The procedure was completed without delay.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00507118100, 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty,5, was being used during a total knee procedure on (b)(6) 2023 when it was reported ¿blade tooth broke off and middle tooth bent.¿.Further assessment questioning found that the fragment was retrieved with the use of forceps.The procedure was completed without delay.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 complaints for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised to always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.Do not stall handpieces, damage can occur.Continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00507118100, 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty,5, was being used during a total knee procedure on 21jun23 when it was reported ¿blade tooth broke off and middle tooth bent.¿.Further assessment questioning found that the fragment was retrieved with the use of forceps.The procedure was completed without delay.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device was received in opened original sterile packaging; lot number was verified.Visual inspection found all teeth present however, the left edge-most tooth is bent.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 complaints for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised to always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.Do not stall handpieces, damage can occur.Continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17320501
Report Number1017294-2023-00066
Device Sequence Number15090159
Product Code GFA
UDI-Device Identifier10845854009086
UDI-Public(01)10845854009086(17)280415(10)1312215
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00507118100
Device Catalogue Number00507118100
Device Lot Number1312215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/17/2023
09/26/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/18/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic